# SDR 2004FA0000510

- Difficulty date: June 2, 2004
- Submitted: June 23, 2004
- Operation: General aviation
- Aircraft: N5301R
- Make and model: Cessna 172RG
- Aircraft serial: 172RG0050
- Engine: Lyc O540*
- System (JASC): 2420 · AC Generation System
- Part: Alternator
- Part number: DOFF10300BR
- Condition: Detached
- Location: Engine
- Stage of operation: NR
- How discovered: 9
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED HE THOUGHT ALTERNATOR THREW THE BELT.  REMOVED THE COWLING, FOUND ALTERNATOR LYING IN ENGINE COMPARTMENT, WIRING INTACT, COOLING FINS TORN OFF BELT PULLEY, BELT SHREDDD.  AN7-40A MOUNTING BOLT NOT FOUND.  BELT ADJUSTMENT BRACKET AN5 ATTACH BOLT FOUND IN COWLING WITH SAFETY WIRE, BOLT HOLE THREADS IN ENGINE CASE STRIPPED/WORN.  INSTALLED HELI-COIL IN BOLT HOLE.  INSTALLED EXCHANGE ALTERNATOR WITH NEW ATTACH HARDWARE AND BELT. RUN-UP CHECK NORMAL.  PROBABLE CAUSE IS FAILURE OF AN7 BOLT OR NUT, ALLOWING ALTERNATOR TO BECOME UN-ATTACHED.
